Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 630, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 1, 2003, 6:12 PM CDT for Canadian County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2003, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 1, 2003, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Canadian County, OK
The radar
The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:10 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 1, 3:10 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT TUE JUL 1 2003 ISOLATED STORMS/SHOWERS ARE FORMING THIS AFTERNOON IN VICINITY OF SURFACE TROUGH WHICH EXTENDS FROM SE OK INTO PARTS OF NORTHERN OK. MAY ADD SLIGHT CHANCES FOR EARLY THIS EVENING AT PRESS TIME...BUT OVERALL CONVECTION WILL DIMINISH QUICKLY AS SUNSET APPROACHES. OVERALL MODELS CONTINUE TO DRY LOWER LAYERS WITH TIME SO A GRADUAL INCREASE IN TEMPS WITH MOSTLY CLEAR SKIES LOOKS TO BE THE RULE OVER THE NEXT SEVERAL DAYS. SURFACE WINDS WILL INCREASE BY LATE IN THE HOLIDAY WEEKEND AS UPPER RIDGE FLATTENS OVER CENTRAL PLAINS. WILL REMOVE POPS FROM NORTHERN SECTIONS AS MAIN SYNOPTIC BOUNDARY IS EXPECTED TO REMAIN NORTH OF THE FA. WOULD ALSO EXPECT ANY CONVECTION WITH WEAKNESS IN RIDGE ACROSS TEXAS WILL REMAIN SOUTH. FCSTID = SIX OKC 68 93 70 96 / 10 00 00 00 HBR 69 96 70 99 / 10 00 00 00 SPS 71 97 72 99 / 10 00 00 00 GAG 65 97 68 97 / 00 00 00 00 PNC 69 92 70 95 / 10 10 10 00 DUA 71 93 72 95 / 10 10 10 00 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Jul 1, 4:25 PM CDT, 1 hour 47 minutes before
OKZ004>048-050>052-TXZ083>090-021200-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT TUE JUL 1 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING.
HOWEVER NO SEVERE WEATHER IS ANTICIPATED.
DISCUSSION...
A WEAK SURFACE BOUNDARY LOCATED ACROSS CENTRAL INTO SOUTHEAST
OKLAHOMA WILL BE THE FOCUS FOR A FEW SHOWERS AND ISOLATED
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE ACTIVITY IS
EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS IS EXPECTED IN OKLAHOMA AND
WESTERN NORTH TEXAS LATE IN THE WEEKEND AND EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.In the hours before
Special weather statement, Jul 1, 3:16 PM CDT, 2 hours 56 minutes before
OKZ017-024-012030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 316 PM CDT TUE JUL 1 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND CANADIAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER GREENFIELD AT 316 PM CDT... MOVING SOUTHEAST AT 20 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
Special weather statement, Jul 1, 4:33 PM CDT, 1 hour 39 minutes before
OKZ027-012145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 433 PM CDT TUE JUL 1 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF AMBER AT 433 PM CDT...MOVING SOUTH AT 10 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
Special weather statement, Jul 1, 4:55 PM CDT, 1 hour 17 minutes before
OKZ027-012215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 455 PM CDT TUE JUL 1 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF TABLER AT 455 PM CDT...MOVING SOUTH AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GRADY COUNTY...INCLUDING THE CITY OF CHICKASHA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 1, 5:20 PM CDT, 52 minutes before
OKZ023-027-012230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 520 PM CDT TUE JUL 1 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF COGAR AT 520 PM CDT...MOVING SOUTH AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CADDO AND GRADY COUNTIES...INCLUDING THE CITY OF CHICKASHA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.